Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 18, NWS Corpus Christi, TX

June 19, 2018Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 19, 2018, 10:38 PM CDT for Nueces County, San Patricio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2018, 10:38 PM CDT (03:38 UTC)
Expired
Jun 20, 2018, 1:30 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 3 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2018-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2018-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
431 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

033 
WGUS54 KCRP 200338
FFWCRP
TXC355-409-200630-
/O.NEW.KCRP.FF.W.0018.180620T0338Z-180620T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
1038 PM CDT TUE JUN 19 2018

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Southwestern Nueces County in south central Texas...
  Southwestern San Patricio County in south central Texas...

* Until 130 AM CDT.

* At 1036 PM CDT, Doppler radar continues to show heavy rainfall 
  across the warned area. Up to two inches of rain have already 
  fallen. Flash flooding is already occurring.

* Some locations that will experience flooding include...
  Corpus Christi, Portland, Robstown, Corpus Christi International
  Airport, San Patricio, Flour Bluff, Christus Spohn Hospital South,
  Corpus Christi North Beach, Edroy, Padre Balli Park, Bay Area
  Medical Center, Padre Isles Country Club, Corpus Christi Del Mar
  East Campus, Texas A&M University Corpus Christi, Clarkwood,
  Annaville, Waldron Field, Calallen, Kings Crossing Golf Course and
  Corpus Christi Country Club.

Additional rainfall amounts of 1 inch are possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2778 9773 2798 9782 2799 9781 2803 9780
      2804 9785 2807 9787 2809 9773 2790 9758
      2788 9753 2788 9734 2767 9712 2756 9719
      2756 9724 2758 9725 2757 9726 2756 9725
      2756 9756

$$

Heavener

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 10:00 PM CDT, 38 minutes earlier.

Area forecast discussion, Jun 19, 10:00 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1000 PM CDT Tue Jun 19 2018

.DISCUSSION...

A truly ugly, messy, and very wet night is developing across parts
of the Coastal Bend. As of this writing, Corpus Christi is in the
cross-hairs of a convective band that just will not quit with
numerous road closures and several water rescues taking place.
Vort max inland, west of Alice, continues to spin away placing the
the best convergenceacrosss the city at this time. Continued
shower develop south, off the coast of Brownsville, blossoms
tapping into the crazy moist airmass across the region and then
releases themselves onto the already saturated soils and
impermeable road surfaces. The forecast as whole is unchanged.

&&

.PREVIOUS DISCUSSION... /Issued 706 PM CDT Tue Jun 19 2018/

DISCUSSION...

Update for 00Z aviation cycle.

AVIATION...

Tonight - Wednesday...Mostly VFR, lower conditions in showers and
storms. Expecting another increase in heavy shower activity later
this evening over most of our terminals. Could be a few periods of
light rain/showers after 5AM CDT before ramping back up again
towards late morning, All-in-all we continue to have a mess on our
hands. Lower CIGs and VSBYs expected in the heaviest showers with
east-southeast winds around 10 knots. Medium confidence in timing.

PREVIOUS DISCUSSION... /Issued 400 PM CDT Tue Jun 19 2018/

SHORT TERM (Tonight)...

Showers and thunderstorms have been moving across South Texas as
the center of circulation progresses inland. Strong low level
moisture convergence and an overly saturated atmosphere (2.51"
PWATs on the CRP 18Z sounding) has contributed to rainfall rates
ranging from 1-3"/hr. Jim Wells county has seen some of our
highest totals today with rainfall reports ranging from 7-11"
with isolated pockets of larger amounts possible. There have also
been reports of 5-8" across portions of South Texas. Reports of
roadways being flooded across the region were fairly common today.

Convective activity has waned a bit this afternoon as some dry air
wrapped around the center of the low. Expect activity to increase
again late tonight into early Wednesday morning, especially along
the Coastal Bend, Victoria Crossroads and over the Gulf waters as
H85 moisture transports ramps up over the area. Showers and
thunderstorms will begin to redevelop early tomorrow morning,
around 5Z or shortly after, per the HREF which has had a fairly
strong handle on the event.

Temps will be in the mid 70s across the Brush Country and Victoria
Crossroads to the low 80s along the coast. Small Craft Advisory
conditions will continue for the offshore waters overnight with
conditions slowly improving during the morning hours Wednesday.

LONG TERM (Wednesday through Tuesday)...

The tropical wave will continue to move west to southwest on
Wednesday with very deep moisture/PWAT around 2-2.4 inches
continuing across S TX. This will maintain high pops through Wed
with additional rainfall around 4 to 6 inches across the east and 2
to 3 inches across the Rio Grande Plains. The Flash Flood Watch will
remain in effect through Wed afternoon, but may need to be extended
to Wed night or Thu if heavier rainfall continues. The higher rain
chances will shift south and southwest by Thu/Thu night as drier air
aloft moves in from the NE as ridging begins to build back across S
TX. By Fri, limited residual moisture and a weak embedded short wave
may lead to iso convection across the VCT area Fri, otherwise quiet
weather and warmer temps is expected Fri/Sat. Another wave is
progged to approach the region by Sunday, bringing another chance of
convection.

Winds across the offshore waters will be borderline SCA Wed morning,
but should be below advisory conditions by noon. Minor tidal
overflow and dangerous rip currents are also expected to continue
into Wed morning, but as winds and seas diminish as well as swell
periods, so will the coastal threats.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    77  86  77  88  77  /  80  80  50  50  30
Victoria          76  84  75  89  76  /  80  80  50  50  20
Laredo            76  92  77  92  76  /  60  70  40  40  30
Alice             76  88  76  91  75  /  80  80  50  50  30
Rockport          79  84  79  87  79  /  80  80  50  50  20
Cotulla           75  91  76  94  75  /  50  50  30  20  20
Kingsville        78  88  77  90  77  /  80  80  50  50  30
Navy Corpus       80  85  79  86  80  /  80  80  50  50  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Wednesday afternoon For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Duval...
     Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
     Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...Live Oak...Nueces Islands...Victoria.

     High Rip Current Risk through Wednesday afternoon For the
     following zones: Aransas Islands...Calhoun Islands...
     Kleberg Islands...Nueces Islands.

     Coastal Flood Advisory until 1 PM CDT Wednesday For the
     following zones: Aransas Islands...Calhoun Islands...
     Kleberg Islands...Nueces Islands.

GM...Small Craft Advisory until 10 AM CDT Wednesday For the following
     zones: Waters from Baffin Bay to Port Aransas from 20 to 60
     NM...Waters from Port Aransas to Matagorda Ship Channel
     from 20 to 60 NM.

&&

GH/77...SHORT TERM
Hazardous weather outlook, Jun 19, 3:39 PM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
339 PM CDT Tue Jun 19 2018

TXZ229>234-239>247-342>347-442-443-447-202045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
339 PM CDT Tue Jun 19 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

A Flash Flood Watch is in effect through Wednesday afternoon for
the eastern portions of South Texas, including Duval, Jim Wells
and Live Oak County and all counties east.

Scattered thunderstorms can be expected this afternoon and
tonight.

There is a high risk of rip currents through Wednesday afternoon
over gulf-facing beaches.

A Coastal Flood Advisory is in effect through Wednesday afternoon
for gulf facing beaches due to the higher than normal period
swells combining with excessive rainfall near the coast.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Numerous to widespread thunderstorms with locally heavy rainfall
will persist through Wednesday. A Flash Flood Watch is in effect
through Wednesday afternoon.  The Flash Flood Watch may be extended
beyond Wednesday afternoon, or farther west during this time.  The
areal coverage of thunderstorm activity will gradually decrease
Wednesday afternoon through the end of the week.

There is a moderate risk of dangerous rip currents Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to relay reports of heavy rainfall and
flooding. Use hashtags #ccspotter and #txwx

GMZ230-235-250-255-270-275-202045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
339 PM CDT Tue Jun 19 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

Small Craft Advisory conditions are expected to continue for the
offshore waters through Wednesday morning.

Thunderstorms today will produce heavy rainfall reducing
visibility, with thunderstorm chances decreasing in the afternoon
but returning overnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Numerous to widespread thunderstorms with locally heavy rainfall
will persist through Wednesday. The areal coverage of thunderstorm
activity will gradually decrease Wednesday afternoon through the end
of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TC

In the hours before

Local storm report, Jun 19, 9:02 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
902 PM CDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     FLASH FLOOD      CORPUS CHRISTI          27.71N  97.29W
06/19/2018                   NUECES             TX   EMERGENCY MNGR

            MANY ROADS FLOODED IN CORPUS CHRISTI. FLOODING REPORTED
            ON LEOPARD BETWEEN PALM AND PORT, AND AT LEOPARD AT HWY
            286. FLOODING REPORTED AT HWY 286 AND AGNES. FLOODING AT
            19TH/LIPAN INTERSECTION AND ON COMANCHE FROM 19TH TO
            COKE ST. ADDITIONAL FLOODING AT EVERHART/SOUTH PADRE
            ISLAND DRIVE INTERSECTION.

&&

EVENT NUMBER CRP1800118

CB
Local storm report, Jun 19, 9:15 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
915 PM CDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     FLASH FLOOD      CORPUS CHRISTI          27.71N  97.29W
06/19/2018                   NUECES             TX   LAW ENFORCEMENT

            SEVERAL ON-GOING HIGH WATER RESCUES IN CORPUS CHRISTI
            NEAR IH 37 NB AND CORN PRODUCTS. OCCUPANTS STANDING ON
            ROOF OF VEHICLE. ALSO, BROWNLEE AND ANTELOPE WITH WATER
            RESCUES.

&&

EVENT NUMBER CRP1800119

HEAVENER
Special weather statement, Jun 19, 10:14 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1014 PM CDT TUE JUN 19 2018

TXZ243-244-343-344-200400-
Inland Nueces-Inland San Patricio-Coastal Nueces-Coastal San
Patricio-
1014 PM CDT TUE JUN 19 2018

...A SHOWER WILL AFFECT CENTRAL NUECES AND SOUTH CENTRAL SAN PATRICIO
COUNTIES...

At 1013 PM CDT, a heavy shower was located over Corpus Christi,
moving north at 25 mph, into a flash flood warning.

Winds in excess of 40 mph are possible with this shower.

Locations impacted include...
Corpus Christi, Portland, Taft, Corpus Christi International Airport,
Odem, Corpus Christi Country Club, Christus Spohn Hospital South,
Corpus Christi North Beach, Bay Area Medical Center, Corpus Christi
Del Mar West Campus, Cole Park, Driscoll Childrens Hospital, Corpus
Christi Del Mar East Campus, Naval Air Station Cabaniss Field, Texas
A&M University Corpus Christi, Clarkwood, Annaville, Downtown Corpus
Christi, Taft Southwest and Tuloso.

Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 2763 9749 2795 9767 2804 9739 2769 9730
TIME...MOT...LOC 0313Z 160DEG 21KT 2774 9743

Heavener

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:20 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces3 hr
Jun 19, 7:52 PM CDTFlash Flood WarningCRPNueces3 hr
Jun 19, 8:44 PM CDTFlash Flood WarningCRPBee, San Patricio3 hr
Jun 19, 9:53 PM CDTRiver Flood WarningCRPJim Wells11 hr
Jun 19, 10:14 PM CDTSpecial Weather StatementCRPNueces46 min
Jun 19, 11:45 PM CDTAreal Flood WarningCRPBee, San Patricio6 hr
Jun 20, 12:06 AM CDTSpecial Marine WarningCRP24 min
Jun 20, 12:22 AM CDTRiver Flood WarningCRPNueces68 hr
Jun 20, 1:29 AM CDTAreal Flood WarningCRPNueces, San Patricio3 hr
Jun 20, 2:49 AM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg, Nueces116 min
Jun 20, 3:03 AM CDTFlash Flood WarningCRPJim Wells, Kleberg, Nueces3 hr
Jun 20, 4:21 AM CDTSpecial Marine WarningCRP24 min
Jun 20, 5:42 AM CDTFlash Flood WarningCRPNueces3 hr
Jun 20, 6:36 AM CDTFlash Flood Warning EmergencyCRPAransas, San Patricio3 hr
Jun 20, 7:18 AM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio3 hr
Jun 20, 7:42 AM CDTFlash Flood WarningCRPRefugio, San Patricio3 hr
Jun 20, 7:45 AM CDTFlash Flood WarningCRPAransas, Bee, Goliad, Refugio3 hr
Jun 20, 8:48 AM CDTAreal Flood WarningCRPJim Wells, Kleberg, Nueces6 hr
Jun 20, 9:14 AM CDTFlash Flood WarningCRPAransas, Calhoun, Goliad, Nueces, Refugio, San Patricio and 1 more3 hr
Jun 20, 11:45 AM CDTFlash Flood WarningCRPCalhoun, Victoria3 hr
Jun 20, 12:01 PM CDTAreal Flood WarningCRPAransas, Calhoun, Refugio, San Patricio6 hr
Jun 20, 12:41 PM CDTRiver Flood WarningCRPAransas, Refugio6 days
Jun 20, 4:59 PM CDTAreal Flood AdvisoryCRPDuval2 hr

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.